Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 24, 2005, 2:21 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2005, 2:21 PM MST (21:21 UTC)
- Expired
- Aug 24, 2005, 2:45 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:30 AM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 24, 9:30 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST WED AUG 24 2005 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY AS RESIDUAL MOISTURE REMAINS ACROSS THE AREA. A DRYING AND WARMING TREND WILL BEGIN THURSDAY...AND WILL LAST WELL INTO NEXT WEEK. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER TODAY...MAINLY OVER THE HIGHER TERRAIN. && .DISCUSSION...MOSTLY SUNNY SKIES ARE PREVAILING ACROSS THE FORECAST AREA THIS MORNING. ANTICIPATE THAT THIS WILL BE RELATIVELY SHORT-LIVED HOWEVER...AS AMPLE SURFACE HEATING WILL TRIGGER CONVECTION BY LATER THIS MORNING. AIR MASS IS A BIT DRIER THAN YESTERDAY THOUGH...WITH SATELLITE ESTIMATED PRECIPITABLE WATER VALUES DOWN A BIT FROM YESTERDAY. SYNOPTIC SETUP CURRENTLY FEATURES HIGH PRESSURE STRETCHED ACROSS MUCH OF THE SOUTHERN UNITED STATES BUT STILL CENTERED TO OUR EAST. AS THE CENTER OF THIS FEATURE DRIFTS WESTWARD THE NEXT SEVERAL DAYS...OUR FLOW ALOFT TURNS MORE WEST-NORTHWESTERLY AIDING AIR MASS DRYING. COUPLING THIS PROGRESSION WITH THE STABILIZATION EFFECTS OF THE HIGH PRESSURE SHOULD RESULT IN A REDUCTION OF DAILY SHOWERS AND THUNDERSTORMS. CURRENT FORECASTS HIGHLIGHT THIS DOWNTREND WELL WITH ONLY ISOLATED T-STORMS MENTIONED FOR THURSDAY AND BEYOND...MAINLY ACROSS THE HIGHER TERRAIN. REDUCTION IN CLOUD COVER WILL ALSO RESULT IN AFTERNOON TEMPS A FEW DEGREES HIGHER...AND RETURNING TO NEAR OR A FEW DEGREES ABOVE SEASONAL NORMALS. && .AVIATION...FOR THE 18Z PACKAGE...THE AIR MASS WILL REMAIN MOIST AND UNSTABLE TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE IN THE MORNING OVER THE MOUNTAINS AND THEN SPREAD ACROSS ALL OF NORTHERN ARIZONA DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/MCCOLLUM
Hazardous weather outlook, Aug 24, 10:00 AM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 24 2005 AZZ004>018-037>040-250700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY NOON TODAY ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM AND WHITE MOUNTAINS. THESE STORMS WILL GRADUALLY SETTLE INTO LOWER TERRAIN REGIONS DURING THE AFTERNOON...WITH AREAS OF NEW DEVELOPMENT OCCURRING ACROSS MUCH OF NORTHERN ARIZONA. THE FOCUS OF TODAYS ACTIVITY LOOKS TO BE ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS...AS WELL AS YAVAPAI AND NORTHERN GILA COUNTIES. LOCALLY HEAVY PRECIPITATION AMOUNTS WILL BE POSSIBLE AS STORM MOTIONS ARE EXPECTED TO GENERALLY BE 10 MPH OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY FLOW ALOFT WILL BRING A DECREASING CHANCE OF THUNDERSTORMS ACROSS THE AREA...WITH ONLY ISOLATED ACTIVITY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:19 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Aug 24, 4:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.